MAUDE Adverse Event Report: STERILMED, INC. EP DIAGNOSTIC CATHETER WITH AUTO ID DEFLECTABLE QUADRIPOLAR D CURVE; CATHETER, RECORDING, ELECTRODE, REPROCESSED

STERILMED, INC. EP DIAGNOSTIC CATHETER WITH AUTO ID DEFLECTABLE QUADRIPOLAR D CURVE; CATHETER, RECORDING, ELECTRODE, REPROCESSED
Model Number BIOD6DR252CT-TB
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 07/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not yet been returned for analysis.Cardiac tamponade is a known potential procedural complication that may be associated with the use of a sterilmed reprocessed ep diagnostic catheter with audio id deflectable quadripolar d curve and is listed in the instructions for use (ifu) as such.Based on the information available for review; the root cause of the event cannot be conclusively determined; however procedural or patient factors may have contributed.There were no alleged issues or malfunctions associated with the reprocessed sterilmed device.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacture report numbers 2134070-2021-00013 and 2134070-2021-00014 are related to the same event.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a frail older female patient (patient weight 55kg) with a medical history of supraventricular tachycardia (svt) underwent an electrophysiology study procedure with two reprocessed ep diagnostic catheters with audio id deflectable quadripolar d curve and experienced a cardiac tamponade which required a pericardiocentesis.During the study phase, the catheters were placed, and once propranolol was administered, her heart rate increased to 140 and then her blood pressure dropped.The doctor completed an intra-cardiac echocardiography (ice) imaging and was able to detect the liquid.As a result, the patient underwent a pericardiocentesis.It is unknown how the patient developed an effusion.The patient was monitored in the intensive care unit due to having a catheter in her pericardium.The outcome of the adverse event is that the patient is fully recovered with no residual effects.The physician¿s opinion on the cause of the event is that it was related to patient condition, since the patient was frail and older.No ablation was performed prior to discovering the cardiac tamponade.
 
Additional Manufacturer Narrative
It was reported that a frail older female patient (patient weight 55kg) with a medical history of supraventricular tachycardia (svt) underwent an electrophysiology study procedure with two reprocessed ep diagnostic catheters with audio id deflectable quadripolar d curve and experienced a cardiac tamponade which required a pericardiocentesis.The product was returned to sterilmed for evaluation on 6-aug-2021.Sterilmed performed visual inspection and an evaluation of all features of the catheter.Visual analysis of the returned device revealed that diagnostic ep cath was returned with no apparent damage.Per the event, several tests were performed.An electrical test was performed on the catheter and it was found within specifications.In addition, the product was deflecting correctly.Magnetic sensor functionality was tested on carto, and it was properly recognized and visualized.No errors were observed on screen.As part of sterilmed¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed and no non-conformances related to the complaint was found during the review.No malfunction was observed during the product analysis.The instructions for use states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.The root cause of the adverse event remains unknown.There may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).

Brand Name
EP DIAGNOSTIC CATHETER WITH AUTO ID DEFLECTABLE QUADRIPOLAR D CURVE
Common Device Name
CATHETER, RECORDING, ELECTRODE, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
MDR Report Key12226471
Report Number2134070-2021-00014
Device Sequence Number1481303
Product Code NLH
UDI-Device Identifier10888551006477
UDI-Public10888551006477
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K043513
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberBIOD6DR252CT-TB
Device Catalogue NumberBIOD6DR252CT-TB
Device Lot Number2153739
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer08/06/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Weight55